MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS NA+ SLIDES; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS NA+ SLIDES; IN-VITRO DIAGNOSTICS
Catalog Number 8379034
Medical Device Problem Codes High Test Results (2457); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a non-reproducible, higher than expected sodium (na+) result was obtained from a single patient sample processed using vitros chemistry products na+ slides lot 4283-1163-3395 on a vitros 5600 integrated system.Patient sample result of 141.6 mmol/l vs an expected result of 119.0 mmol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The non-reproducible, higher than expected vitros na+ result was not reported out of the laboratory.There have been no reported allegations of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number 400298497 and reportability assessment 613155.
 
Additional Manufacturer Narrative
The investigation has determined that a non-reproducible, higher than expected sodium (na+) result was obtained from a single patient sample processed using vitros chemistry products na+ slides lot 4283-1163-3395 on a vitros 5600 integrated system.The investigation could not determine a definitive assignable cause of the event.Based on historical quality control results, a vitros na+ lot 4283-1163-3395 performance issue cannot be ruled out as a contributor of the event.The results of precision testing performed on the vitros 5600 system were within ortho acceptable guidelines.However, the ortho field application specialist stated that after a review of data from the vitros instrument, it was determined that the humidity level was above the acceptable range on the date of the event.No further information or any specific condition codes were provided.Therefore, a transient issue related to the humidity cannot be ruled out as a contributing factor of the event.Pre-analytical sample processing could not be ruled out as a contributing factor as it is unknown if the customer was following the sample collection device manufacturers recommended centrifugation protocol.Improper pre-analytical sample handling could have contributed to the event.It is possible that cellular debris, due to poor sample preparation, was present in the affected sample, although this could not be confirmed.Continual tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros na+ lot 4283-1163-3395.

Brand Name
VITROS CHEMISTRY PRODUCTS NA+ SLIDES
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
513 technology boulevard
rochester NY 14626
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key24123167
Report Number1319809-2026-00003
Device Sequence Number15877446
Product Code JGS
UDI-Device Identifier10758750004812
UDI-Public(01)10758750004812(17)261001(11)250423(10)428311633395
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2026
Device Catalogue Number8379034
Device Lot Number4283-1163-3395
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2025
Initial Report FDA Received Date01/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown